MAUDE Adverse Event Report: SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM

SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 27240-014
Medical Device Problem Codes Loss of Osseointegration (2408); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No radiographs or images were provided, confirming the event.Device was evaluated and no fault was found.Device met specifications.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, patient compliance with postoperative care instructions, or if the patient sustained a fall/impact of any sort.Root cause of specific failure mode cannot be determined.
 
Event or Problem Description
On (b)(6) 2019, patient underwent a one level acdf at c5-c6.Reportedly during routine follow up on (b)(6) 2019, radiographs depicted the left c5 bone screw had backed out.On (b)(6) 2019, revision surgery was performed and anterior hardware was removed and another plate was implanted.Patient was asymptomatic at the time of the event and post- revision.

Brand Name
SAPPHIRE
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key9599327
Report Number3004893332-2020-00001
Device Sequence Number16762637
Product Code KWQ
UDI-Device Identifier00840606108546
UDI-Public00840606108546
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number27240-014
Device Lot Number181526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2019
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR